MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC BUTTRESS/COMPRESSION NUT FOR 357.369; TRACTION, APPARATUS, NON-POWERED

WRIGHTS LANE SYNTHES USA PRODUCTS LLC BUTTRESS/COMPRESSION NUT FOR 357.369; TRACTION, APPARATUS, NON-POWERED
Catalog Number 357.371
Medical Device Problem Code Failure to Align (2522)
Health Effect - Clinical Code No Patient Involvement (2645)
Date of Event 06/25/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
There is no patient involvement.Device is an instrument and is not implanted/explanted.Complainant part is expected to be returned for manufacturer review/investigation, but has yet to be received.The investigation could not be completed; no conclusion could be drawn, as no product was received.A device history records review has been requested.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that on (b)(6) 2018, during a pre-insertion testing of the trochanteric fixation nail (tfn) nail, that the devices were not aligning correctly.The nail was connected to the insertion handle, then the aiming arm was attached along with the compression nut and sleeves for a wire.It was noticed that the buttress compression nut and aiming arm were misaligned with the nail.The aiming arm was removed and a new set was opened where the alignment was accurate.There was no patient involvement reported.Concomitant device: insertion handle (part: unknown, lot: unknown, quantity: 1).This report is for a buttress/compression nut.This is report 2 of 3 for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Part: 357.371; synthes lot: 5080339; supplier lot: na; release to warehouse date: december 02, 2003; manufactured by synthes brandywine; no nonconformance reports (ncr's) were generated during production.Review of the device history record(s) showed that there were no issues during the manufacture of this product, and any sub-components, which would contribute to this complaint condition.Product was not returned.Based on the information available, it has been determined that no corrective and preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
BUTTRESS/COMPRESSION NUT FOR 357.369
Common Device Name
TRACTION, APPARATUS, NON-POWERED
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key7698282
Report Number2939274-2018-52951
Device Sequence Number11016741
Product Code HST
UDI-Device Identifier10886982196057
UDI-Public(01)10886982196057
Combination Product (Y/N)N
Initial Reporter StateWI
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 06/25/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number357.371
Device Lot Number5080339
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 06/25/2018
Supplement Date Received by Manufacturer08/24/2018
Initial Report FDA Received Date07/18/2018
Supplement Report FDA Received Date08/28/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
THERAPY DATE: (B)(6) 2018